Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 6, 2020, 3:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 6, 2020, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 3:33 AM MST (10:33 UTC)
- In effect from
- Jun 6, 2020, 10:00 AM MST
- Expired
- Jun 6, 2020, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS85 KFGZ 061033 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 333 AM MST Sat Jun 6 2020 AZZ109>114-139-140-070330- /O.NEW.KFGZ.FW.W.0005.200606T1700Z-200607T0300Z/ /O.NEW.KFGZ.FW.A.0004.200607T1700Z-200608T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 333 AM MST Sat Jun 6 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEASTERN ARIZONA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO...NORTHERN APACHE..AND NORTHERN NAVAJO COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM this morning to 8 PM MST this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch due to strong winds and low relative humidity is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Holbrook, Kayenta, Kykotsmovi, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Window Rock and Winslow. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph today. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ116-117-070300- /O.NEW.KFGZ.FW.W.0005.200606T1700Z-200607T0300Z/ Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 333 AM MST Sat Jun 6 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHEASTERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM this morning to 8 PM MST this evening. * AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- Overgaard, Pinetop-Lakeside, Show Low and Whiteriver. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph today. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-115-070330- /O.NEW.KFGZ.FW.A.0004.200607T1700Z-200608T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Western Mogollon Rim (Fire Weather Zone 115)- 333 AM MST Sat Jun 6 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO...NORTHERN APACHE..AND NORTHERN NAVAJO COUNTIES... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Locations near Doney Park, Flagstaff, Fredonia, Grand Canyon, Jacob Lake, North Rim, Page, Valle and Williams. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph on Sunday. * RELATIVE HUMIDITY...As low as 7 percent Sunday afternoon. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
2 follow-up statements
943 WWUS85 KFGZ 062046 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 146 PM MST Sat Jun 6 2020 AZZ114-070300- /O.CAN.KFGZ.FW.A.0004.200607T1700Z-200608T0300Z/ /O.CON.KFGZ.FW.W.0005.000000T0000Z-200607T0300Z/ Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 146 PM MST Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE ST JOHNS AREA, FIRE ZONE 114... ...SUNDAYS FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 114... The National Weather Service in Flagstaff has cancelled the Fire Weather Watch. * AFFECTED AREA...Locations near Eagar-Springerville and Saint Johns. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. * On Sunday, minimum relative humidities are forecast to remain above 15 percent across much of this zone. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ109>113-139-140-070500- /O.UPG.KFGZ.FW.A.0004.200607T1700Z-200608T0300Z/ /O.NEW.KFGZ.FW.W.0006.200607T1800Z-200608T0200Z/ /O.CON.KFGZ.FW.W.0005.000000T0000Z-200607T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 146 PM MST Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR MOST OF NORTHEASTERN ARIZONA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Ganado, Holbrook, Kayenta, Kykotsmovi, Shonto, Snowflake- Taylor, Tuba City, Window Rock and Winslow. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-115-070500- /O.UPG.KFGZ.FW.A.0004.200607T1700Z-200608T0300Z/ /O.NEW.KFGZ.FW.W.0006.200607T1800Z-200608T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Western Mogollon Rim (Fire Weather Zone 115)- 146 PM MST Sat Jun 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF COCONINO COUNTY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Locations near Doney Park, Flagstaff, Fredonia, Grand Canyon, Jacob Lake, North Rim, Page, Valle and Williams. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ116-117-070300- /O.CON.KFGZ.FW.W.0005.000000T0000Z-200607T0300Z/ Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 146 PM MST Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR MOST OF NORTHEASTERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- Overgaard, Pinetop-Lakeside, Show Low and Whiteriver. This includes portions of the Apache-Sitgreaves National Forest and Coconino National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
658 WWUS85 KFGZ 070303 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 803 PM MST Sat Jun 6 2020 AZZ109>113-139-140-071415- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-200607T0300Z/ /O.CON.KFGZ.FW.W.0006.200607T1800Z-200608T0200Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 803 PM MST Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR MOST OF NORTHEASTERN ARIZONA... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Ganado, Holbrook, Kayenta, Kykotsmovi, Shonto, Snowflake- Taylor, Tuba City, Window Rock and Winslow. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ114-116-117-070415- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-200607T0300Z/ Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- 803 PM MST Sat Jun 6 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR EASTERN MOGOLLON RIM AND WHITE MOUNTAINS... Wind speeds have decreased below warning criteria and the Red Flag Warning has been allowed to expire. $$ AZZ104>107-115-071415- /O.CON.KFGZ.FW.W.0006.200607T1800Z-200608T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Western Mogollon Rim (Fire Weather Zone 115)- 803 PM MST Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR MUCH OF COCONINO COUNTY... * AFFECTED AREA...Locations near Doney Park, Flagstaff, Fredonia, Grand Canyon, Jacob Lake, North Rim, Page, Valle and Williams. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...The combination of strong gusty winds and low relative humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 5, 8:27 PM MST, 7 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 8:27 PM MST, 7 hours 6 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 827 PM MST Fri Jun 5 2020 .SYNOPSIS...Showers and thunderstorms will continue over northeast Arizona through tonight and early Saturday as a weak low pressure system crosses Arizona. Dry weather returns by Saturday afternoon. Strong southwest winds are likely Sunday afternoon ahead of a dry cold front that should cross into the area Monday morning. Freezing morning temperatures are probable in the high country from Monday through Wednesday. && .UPDATE...Showers and thunderstorms are expected to continue over NE Arizona overnight as low pressure off the coast of Southern California continues to move toward the area. The threat for strong winds will diminish overnight as temperatures decrease; with rain accumulations less than .20" expected. Current forecast is in good shape, with only minor updates in store at this time. && .PREV DISCUSSION /244 PM MST/... This afternoons radar loop was showing mainly light echoes, with the greatest coverage across Apache county. Surface dew point spreads across the northland range from 50-60 degrees, an indication of the dry sub cloud layer, and the potential for gusty outflow winds from the stronger convective cells. The upper low is moving onshore this afternoon, and the tightening gradients have brought wind gusts from 30 to 40 mph to western Arizona. For tonight - the upper low center path looks to be a bit farther west, now moving through Mohave county and then Page by mid morning Saturday. We have increased precip chances a few points across Coconino County, and decreased rainfall amounts across the Four Corners, now looking at 0.10 to 0.30 inches of rainfall there. The potential for gusty winds from convective cells will continue for much of the night. Saturday - Clearing and drying from southwest to northeast looks good as the low moves away. The slight chance of showers will continue Saturday morning near the Four Corners. Southwest winds to around 40 mph should develop by mid morning across Navajo and Apache counties. Temps will be on a cooling trend. Sunday - Model continuity is good showing a second and stronger low pressure trough to move through the Great Basin on Sunday. Forecast southwesterly wind gusts for us are down with the latest runs, now looking like 30-45 mph range Sunday afternoon, especially for the Kaibab Plateau and areas north of the Mogollon Rim. These winds are due to the approach of a dry cold front. Monday - The cold front should be entering northern Arizona early Monday morning. Mondays high temps are forecast to be from 5 to 10 degrees below normal, and the coolest of the next 7 days. Very dry air behind the front could bring morning lows that are near freezing Monday morning to the high country. From Tuesday through Friday - Dry weather for this period, as we transitions from light westerly flow Tuesday to ridging once again by Thursday. Near freezing temps are forecast Tuesday and Wednesday for areas above 7000 feet, otherwise temps are on a slow warming trend. && .AVIATION...For the 06Z package...Winds will weaken, but remain locally breezy overnight. Showers and thunderstorms will mainly be along and northeast of a line from KGCN-KFLG-KPAN. The primary hazard will be outflow gusts to 45 kts. Storm activity will decrease from southwest to northeast late tonight, exiting the Four Corners region by midday Saturday. Expect another round of gusty southwest winds on Saturday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm activity will persist through Saturday morning, with the highest chances over northeast Arizona. Near critical fire weather conditions are possible on Saturday afternoon across Navajo and Apache counties, with a more widespread threat on Sunday. Monday through Wednesday...A cooler and much drier air mass will affect the region. Expect breezy west to northwest winds on Monday, with weaker winds on Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...BAK/DL AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jun 5, 7:39 PM MST | Special Weather Statement | FGZ | Coconino, Navajo | 66 min |
| Jun 5, 10:02 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 19 hr |
| Jun 6, 3:17 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jun 6, 3:33 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 6, 8:10 AM MST | Special Weather Statement | FGZ | 35 min | |
| Jun 6, 12:44 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
| Jun 6, 1:46 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.